Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 8, 2012, 3:09 AM CDT for Stewart County, Tennessee. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 3:09 AM CDT (08:09 UTC)
- Expired
- Jul 8, 2012, 4:15 AM CDT
- In force
- 66 min
- Issued by
- NWS Nashville, TN
County Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1967 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2142 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
007
WWUS84 KOHX 080809
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 AM CDT SUN JUL 8 2012
TNZ005-080915-
STEWART-
309 AM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...
AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF TENNESSEE RIDGE...OR 5 MILES
NORTH OF ERIN...MOVING WEST AT 10 MPH.
THIS STORM WILL BE NEAR...
DOVER BY 345 AM CDT.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3652 8763 3637 8767 3637 8771 3633 8778
3633 8786 3635 8794 3635 8798 3636 8800
3644 8806 3657 8803
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 8, 12:07 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 8, 12:07 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1207 AM CDT SUN JUL 8 2012 .UPDATE...FOR AVIATION. && .AVIATION... 06Z TAFS...SCT TSRA AFFECTING THE KBNA AREA WILL CONTINUE TO MOVE WNW NEAR 10KT POSSIBLY IMPACTING KCKV THROUGH 08Z. BRIEF DOWNPOURS AND GUSTS AROUND 30KT WILL BE COMMON WITH ANY TSRA. AFTER 08Z...LIGHT WIND AND VFR CONDITIONS EXPECTED THROUGH MIDDAY SUNDAY. SCT TSRA WILL DEVELOP AGAIN SUNDAY AFTERNOON...BECOMING MORE NUMEROUS BY SUNDAY EVENING AS A FRONT APPROACHES FROM THE NORTH. 13 && .PREV DISCUSSION... /ISSUED 851 PM CDT SAT JUL 7 2012/ UPDATE... PER CURRENT REGIONAL SATELLITE AND RADAR TRENDS...ALONG WITH SFC OBS... AND TAKING A LOOK AT THE KOHX 00Z SUN UPPER AIR PROFILE AND INDICES... BELIEVE THAT THERE MAYBE A SLIGHT CHANCE OF SHWRS/TSTMS BEFORE MIDNIGHT... BUT...LIKE THE PREVIOUS NIGHTS...WILL KEEP THE MID STATE DRY OVERNIGHT. THIS THE RESULT OF A CONTINUANCE THROUGHOUT THE NIGHT AT LEAST OF THE CURRENT UPPER LEVEL RIDGING PATTERN AND DIFFUSE HIGH PRESSURE SFC PATTERN. OVERNIGHT LOWS SEEM GENERALLY IN LINE WITH CURRENT TEMPS AND FORECASTED VALUES AND WILL THUS NOT MAKE ANY SIGNIFICANT CHANGES AT THIS TIME ALSO. HAVE UPDATED THE SUITE OF FORECAST PRODUCTS TO REFLECT THE ABOVE REASONING. 31 PREV DISCUSSION.../ISSUED 421 PM CDT SAT JUL 7 2012/ SHORT TERM...UPPER LEVEL RIDGE WILL BEGIN TO BREAK DOWN THIS WEEKEND AND GIVE WAY TO A TROUGH THAT WILL SETTLE OVER THE EASTERN U.S. POPS WILL INCREASE THROUGH SATURDAY NIGHT AND SUNDAY. TEMPERATURES WILL FINALLY BEGIN TO SHY AWAY FROM THE HUNDREDS AS MORE MOISTURE ENTERS THE AREA OVER THE NEXT COUPLE OF DAYS. DIURNAL HEATING ALONG WITH THE APPROACHING FRONT WILL GIVE THE NORTHERN PORTION OF OUR AREA A HIGHER CHANCE OF STRONG TO SEVERE STORMS ON SUNDAY. INCREASED POPS MONDAY MORNING AS A COLD FRONT, ASSOCIATED WITH AN UPPER LEVEL TROUGH, BEGINS TO MOVE SOUTHEAST ACROSS THE AREA. SOUNDINGS INDICATE PWAT VALUES CLIMBING AND TOPPING OUT AROUND 2 INCHES ON MONDAY ALONG WITH PLENTY OF INSTABILITY. LOW TEMPERATURES EXPECTED TO REMAIN IN THE MID TO LOW 70S AT NIGHT AND FALL FROM THE UPPER 90S ON SUNDAY TO THE UPPER 80S ON MONDAY. CLOUD COVER INCREASES AS THE COLD FRONT SETTLES IN ON MONDAY AND STICKS AROUND INTO THE LONG TERM. LONG TERM...TEMPS EXPECTED TO REMAIN NEAR NORMAL...HIGHS IN THE UPPER 80S, LOWS NEAR 70. FRONTAL BOUNDARY APPEARS TO STALL AND LOOKS LIKE IT COULD BRING A DECENT AMOUNT OF RAIN TO THE SOUTHEAST COUNTIES OF THE MID-STATE. INSTABILITY ALONG THE BOUNDARY WILL ENCOURAGE SCATTERED THUNDERSTORMS THROUGHOUT THE LONG TERM FORECAST. 11 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 7, 7:24 PM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 724 PM CDT SAT JUL 7 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 724 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY ALONG AND NORTH OF INTERSTATE 4O ON SUNDAY. MAIN CONCERN WITH SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. NUMEROUS THUNDERSTORMS ARE EXPECTED ON MONDAY...WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED TUESDAY THROUGH FRIDAY. A FEW STORMS MAY REACH STRONG THRESHOLDS. WITH STRONG THUNDERSTORMS THAT DO DEVELOP...STRONG WINDS...BRIEF HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND HAIL WILL BE THE MAIN CONCERNS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Jul 8, 1:47 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
147 AM CDT SUN JUL 8 2012
TNZ005-022-023-080745-
BENTON-HOUSTON-STEWART-
147 AM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON...HOUSTON AND
SOUTHERN STEWART COUNTIES...
AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ERIN...MOVING WEST AT 10 MPH.
THIS STORM WILL BE NEAR...
TENNESSEE RIDGE BY 210 AM CDT.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3637 8802 3637 8801 3638 8802 3647 8800
3639 8760 3620 8763 3621 8767 3623 8771
3625 8778 3623 8784 3624 8795 3622 8796
3623 8806
SHAMBURGERLocal storm report, Jul 8, 1:58 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
158 AM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG MCEWEN 36.11N 87.64W
07/08/2012 HUMPHREYS TN 911 CALL CENTER
TREES BLOWN DOWN ON TRACE CREEK ROAD AND HIGHWAY 70 IN
MCEWEN. TIME ESTIMATED BASED ON RADAR.
&&
SHAMBURGERSpecial weather statement, Jul 8, 2:35 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
235 AM CDT SUN JUL 8 2012
TNZ005-080800-
STEWART-
235 AM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STEWART COUNTY...
AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF DOVER...MOVING NORTHWEST AT 5
MPH.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3652 8788 3636 8797 3637 8801 3644 8807
3647 8806 3649 8806 3653 8804 3661 8805
SHAMBURGERLocal storm report, Jul 8, 2:53 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
253 AM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 8 W DICKSON 36.09N 87.52W
07/08/2012 DICKSON TN 911 CALL CENTER
TREES AND POWER LINES BLOWN DOWN IN TENNESSEE CITY ALONG
HIGHWAY 70. TIME ESTIMATED BASED ON RADAR.
&&
SHAMBURGERLocal storm report, Jul 8, 3:01 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
301 AM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG CHARLOTTE 36.18N 87.35W
07/08/2012 DICKSON TN PUBLIC
TREES REPORTED BLOWN DOWN. TIME ESTIMATED FROM RADAR.
1235 AM TSTM WND DMG DICKSON 36.08N 87.38W
07/08/2012 DICKSON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE CITY OF DICKSON. VERY HEAVY
RAINFALL AND FREQUENT DANGEROUS LIGHTNING.
0100 AM TSTM WND DMG 8 W DICKSON 36.09N 87.52W
07/08/2012 DICKSON TN 911 CALL CENTER
TREES AND POWER LINES BLOWN DOWN IN TENNESSEE CITY ALONG
HIGHWAY 70. TIME ESTIMATED BASED ON RADAR.
0110 AM TSTM WND DMG MCEWEN 36.11N 87.64W
07/08/2012 HUMPHREYS TN 911 CALL CENTER
TREES BLOWN DOWN ON TRACE CREEK ROAD AND HIGHWAY 70 IN
MCEWEN. TIME ESTIMATED BASED ON RADAR.
&&
SHAMBURGERSpecial weather statement, Jul 8, 3:09 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 AM CDT SUN JUL 8 2012
TNZ005-080915-
STEWART-
309 AM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...
AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF TENNESSEE RIDGE...OR 5 MILES
NORTH OF ERIN...MOVING WEST AT 10 MPH.
THIS STORM WILL BE NEAR...
DOVER BY 345 AM CDT.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3652 8763 3637 8767 3637 8771 3633 8778
3633 8786 3635 8794 3635 8798 3636 8800
3644 8806 3657 8803
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:21 PM CDT | Special Weather Statement | OHX | Cheatham | 24 min |
| Jul 7, 11:27 PM CDT | Special Weather Statement | OHX | Davidson | 63 min |
| Jul 7, 11:44 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 46 min |
| Jul 7, 11:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 20 min |
| Jul 8, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 41 min |
| Jul 8, 12:32 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 28 min |
| Jul 8, 12:51 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Stewart | 54 min |
| Jul 8, 1:27 AM CDT | Flash Flood Warning | OHX | Dickson, Humphreys | 116 min |
| Jul 8, 1:42 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 63 min |
| Jul 8, 1:47 AM CDT | Special Weather Statement | OHX | Houston | 58 min |
| Jul 8, 2:35 AM CDT | Special Weather Statement | OHX | Stewart | 25 min |
| Jul 8, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 32 min |
| Jul 8, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 28 min |
| Jul 8, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 30 min |
| Jul 8, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 30 min |
| Jul 8, 4:14 PM CDT | Special Weather Statement | OHX | Davidson | 31 min |
| Jul 8, 4:17 PM CDT | Special Weather Statement | OHX | Davidson | 28 min |
| Jul 8, 4:31 PM CDT | Special Weather Statement | OHX | Williamson | 29 min |
| Jul 8, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 41 min |
| Jul 8, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 38 min |
| Jul 8, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 35 min |
| Jul 8, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 45 min |
| Jul 8, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 23 min |
| Jul 8, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford, Wilson | 62 min |
| Jul 8, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 46 min |
| Jul 8, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 32 min |
| Jul 8, 6:15 PM CDT | Areal Flood Advisory | OHX | Rutherford, Smith, Wilson | 66 min |
| Jul 8, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 35 min |
| Jul 8, 6:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton | 36 min |
| Jul 8, 6:52 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 27 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.